Alert archive / North Carolina / Special Marine Warnings in 2021
Special Marine Warning 103, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this special marine warning at Aug 1, 2021, 3:54 PM EDT. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2021, 3:54 PM EDT (19:54 UTC)
- Expired
- Aug 1, 2021, 5:00 PM EDT
- In force
- 66 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 49.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special marine warning went out at Aug 1, 3:03 PM EDT, 51 minutes earlier.
Area forecast discussion, Aug 1, 3:03 PM EDT, 51 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
303 PM EDT Sun Aug 1 2021
.SYNOPSIS...
An area of low pressure will move northeast pushing a weak
front into the region tonight. This boundary will more or less
remain stalled over the area through the rest of the week as
several waves of low pressure develop along it.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 255 PM Sunday...Deep convection developing as expected
ahead of weak front and sharpening upr trf. Temps warmed into
the upr 80s/lower 90s ahead of the front producing strong
instab. Decent W flow aloft is providing enough shear to
produce some severe storms with a Severe Thunderstorm Watch
thru 8 pm for the area. Main threat will be damaging winds but
isold large hail and even a tornado cant be ruled out. Appears
the storms will form a broken band and push SE thru the region
thru early evening...cont very high pops with this activity.
Once main band crosses precip shld generally end with just small
chc imd cst late. Bit cooler tonight behind organized outflow
with lows upr 60s/around 70 NW to low/mid 70 srn beaches.
&&
.SHORT TERM /MONDAY/...
As of 255 PM Sunday...Quasi-stationary front will be off the
coast Monday, with light N to NE low level flow prevailing
across the area. CAA remains weak, so modest low level moisture
remains in place on the north side of the front, but upper
subsidence will limit storm chances. Scattered showers expected
and poss a cpl storms along the sea breeze early afternoon,
with limited inland activity during the day.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
As of 330 AM Sun...Deep moisture arrives Monday night, bringing
a very active period and heavy rainfall threat that will last
at least through late in the week.
Monday night, upper troughing digging across the Ohio Valley
and southern Appalachians prompts deep layer moisture advection
locally, signaling the beginning of a very wet several days.
Scattered to widespread showers develop overnight, with a few
thunderstorms possible, though instability is limited. PWAT
values of 2+ inches arrive late Monday night, but the flooding
threat will remain limited through the night.
Tuesday through Thursday...A very wet three days are on tap for the
middle of the week. The unseasonably strong trough over the southern
Appalachians remains in place (potentially cutting a low off at
its base), ensuring that a deep tropical moisture belt remains
over the area. PWAT values of 2-2.5 inches prevail through the
period. At the surface, the boundary will generally remain along
the coast, with several weak waves riding along it about every
18 to 24 hours, leading to periods of increased rainfall
coverage and intensity. The heaviest rainfall is currently
expected to fall along and east of the boundary, with 3 day QPF
in the neighborhood of 6-8 inches along and south of US Hwy 17,
with several inches still expected further inland. Given that
much of the area has received around-to-well-above normal
precip over the past couple of weeks, there will be a
significant flash flooding threat that will require close
monitoring midweek. Persistent cloud cover and rainfall will
moderate temps through the period, and instability will
accordingly be limited, with any severe threat currently seeming
secondary to the heavy rainfall threat.
Friday and Saturday...A bit less confidence in the forecast toward
the end of the week, but the strong upper troughing and potential
cutoff low to our west looks to persist, with the surface low still
in the area spelling continued unsettled weather through the end of
the forecast period. Looking beyond the forecast period...the
wet period could continue into early next week.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
SHORT TERM /Through Mon/...
As of 255 PM Sunday...Numerous shra and tsra will cross next
several hours producing threat of strong winds gusts and period
of sub VFR. This activity shld be mainly S of taf sites by 0Z
with mainly VFR expected overnight. Given wet ground some fog
and stratus poss late but confidence not high so limited to MVFR
for now. Mainly VFR Mon with poss small chc of a shra/storm ern
sites in aftn.
LONG TERM /Monday night through Thursday/...
As of 330 AM Sun...Beginning Monday night, an extended period
of very active weather begins, with ample low level moisture and
periods of heavy rainfall bringing the expectation of prolonged
visibility and ceiling restrictions at all terminals, with the
greatest confidence closer to the coast (EWN and OAJ).
&&
.MARINE...
SHORT TERM /through Mon/...
As of 255 PM Sunday...Gusty SW winds cont central and srn tier
ahead of weak sfc low and front to the NW. Deep convective
outflow has led to more variable winds nrn tier. The gusty SW
winds will shift grad offshore thru the evening as the front
aided by strong convection grad pushes S into and thru the area.
Cont SCA Pamlico Sound and central/srn wtrs that will grad end
later this evening and overnight as winds shift W to NW and
diminish to 10 to 15 kt. On Mon with weak front to the S expect
NW to N winds to grad become more NE at 5 to 15 kts. Seas peak
4 to 7 feet thru evening highest outer central and srn wtrs then
grad subside to 2 to 4 ft Mon.
LONG TERM /Monday night through Thursday/...
As of 330 AM Sun...A quasi-stationary front will remain over or
near the coastal waters through the long term period. Moderate
NE winds are generally expected to prevail for the inshore
waters and any coastal waters north/west of the front, but
moderate to at times breezy SW winds can be expected south of
the front, which generally includes the coastal waters near and
south of Cape Hatteras beyond about 5 NM offshore. SCAs are most
likely for these southern coastal waters beginning mid-week,
but timing remains uncertain at this point. Seas will vary in
accordance with winds, but 3-5 ft seas generally prevail, with 6
ft seas possible in mainly SW windswell if the front meanders
onshore or the gradient tightens as a wave is moving along the
coast midweek.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ195-
196-199-204-205.
MARINE...Small Craft Advisory until 7 PM EDT this evening for AMZ135.
Small Craft Advisory until 3 AM EDT Monday for AMZ154-156-158.
Small Craft Advisory until 11 PM EDT this evening for AMZ152.
&&
SYNOPSIS...MHX
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...CB
AVIATION...RF/CB
MARINE...RF/CBHazardous weather outlook, Aug 1, 12:42 PM EDT, 3 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 1242 PM EDT Sun Aug 1 2021 NCZ029-044>047-079>081-090>092-094-193-194-198-203-021645- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow-Northern Outer Banks- 1242 PM EDT Sun Aug 1 2021 ...SEVERE THUNDERSTORM WATCH 408 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Scattered to numerous thunderstorms are expected this afternoon and evening. Some of these storms could become strong to severe with damaging winds the primary severe threat, but large hail and an isolated tornado are also possible. The storms will also produce heavy rainfall which may lead to localized flooding of low-lying and poor drainage areas. .DAYS TWO THROUGH SEVEN...Monday through Saturday. An active weather pattern will continue over the region through much of the week with periods of heavy rain expected bringing a threat of of localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-196-199-204-205-021645- West Carteret-East Carteret-Coastal Onslow-Ocracoke Island- Hatteras Island- 1242 PM EDT Sun Aug 1 2021 ...SEVERE THUNDERSTORM WATCH 408 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING SOUTH OF CAPE HATTERAS... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Severe Thunderstorm Watch. Beach Hazards Statement. Scattered to numerous thunderstorms are expected this afternoon and evening. Some of these storms could become strong to severe with damaging winds the primary severe threat, but large hail and an isolated tornado are also possible. The storms will also produce heavy rainfall which may lead to localized flooding of low-lying and poor drainage areas. .DAYS TWO THROUGH SEVEN...Monday through Saturday. An active weather pattern will continue over the region through much of the week with periods of heavy rain expected bringing a threat of of localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 1, 2:26 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
226 PM EDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 4 SW FALKLAND 35.67N 77.57W
08/01/2021 PITT NC TRAINED SPOTTER
REPORTED LARGE TREE DOWN.
&&
TSLocal storm report, Aug 1, 2:35 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
235 PM EDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM MARINE TSTM WIND 2 SW JOCKEYS RIDGE STAT 35.94N 75.66W
08/01/2021 E60 MPH AMZ231 NC PUBLIC
BOUY FROM WEATHERFLOW REPORTED 60 MPH WINDS
ASSOCIATED WITH A STRONG T-STOMS.
&&
TSLocal storm report, Aug 1, 2:38 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
238 PM EDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM MARINE TSTM WIND 2 SW JOCKEYS RIDGE STAT 35.94N 75.66W
08/01/2021 E60 MPH AMZ231 NC BUOY
CORRECTS PREVIOUS MARINE TSTM WIND REPORT
FROM 2 SW JOCKEYS RIDGE STATE PARK. BOUY
FROM WEATHERFLOW REPORTED 60 MPH WINDS
ASSOCIATED WITH A STRONG T-STOMS.
&&
TSLocal storm report, Aug 1, 2:39 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
239 PM EDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM MARINE TSTM WIND 2 SW JOCKEYS RIDGE STAT 35.94N 75.66W
08/01/2021 M60 MPH AMZ231 NC BUOY
CORRECTS PREVIOUS MARINE TSTM WIND REPORT
FROM 2 SW JOCKEYS RIDGE STATE PARK. CORRECTS
PREVIOUS MARINE TSTM WIND REPORT FROM 2 SW
JOCKEYS RIDGE STATE PARK. BOUY FROM
WEATHERFLOW REPORTED 60 MPH WINDS ASSOCIATED
WITH A STRONG T-STOMS.
&&
TSLocal storm report, Aug 1, 3:03 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
303 PM EDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG 4 SW FALKLAND 35.66N 77.55W
08/01/2021 PITT NC TRAINED SPOTTER
TRAINED SPOTTER FROM FIRE DEPT REPORTED
MULTIPLE TREES DOWN ON SEVEN PINES RD.
&&
TSLocal storm report, Aug 1, 3:21 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
321 PM EDT SUN AUG 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 4 NNE GOOSE CREEK STATE 35.52N 76.88W
08/01/2021 BEAUFORT NC STORM CHASER
TRAINED SPOTTER REPORTED DEBRIS AND
CONSTRUCTION MATERIAL BLOWN ACROSS RD.
&&
TSThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 7:29 AM EDT | Special Marine Warning | MHX | 61 min | |
| Aug 1, 8:14 AM EDT | Special Marine Warning | MHX | 61 min | |
| Aug 1, 8:29 AM EDT | Special Marine Warning | MHX | 46 min | |
| Aug 1, 8:29 AM EDT | Special Marine Warning | MHX | 46 min | |
| Aug 1, 9:14 AM EDT | Special Marine Warning | MHX | 46 min | |
| Aug 1, 9:19 AM EDT | Special Marine Warning | MHX | 41 min | |
| Aug 1, 9:29 AM EDT | Special Marine Warning | MHX | 31 min | |
| Aug 1, 9:57 AM EDT | Special Marine Warning | MHX | 48 min | |
| Aug 1, 9:59 AM EDT | Special Marine Warning | MHX | 10 min | |
| Aug 1, 11:52 AM EDT | Special Marine Warning | MHX | 55 min | |
| Aug 1, 11:58 AM EDT | Special Marine Warning | MHX | 72 min | |
| Aug 1, 12:09 PM EDT | Special Weather Statement | MHX | Currituck | 36 min |
| Aug 1, 12:16 PM EDT | Severe Thunderstorm Warning | MHX | Dare | 44 min |
| Aug 1, 12:46 PM EDT | Special Marine Warning | MHX | 42 min | |
| Aug 1, 1:03 PM EDT | Severe Thunderstorm Warning | MHX | Dare | 42 min |
| Aug 1, 1:08 PM EDT | Special Marine Warning | MHX | 97 min | |
| Aug 1, 1:25 PM EDT | Special Marine Warning | MHX | 65 min | |
| Aug 1, 1:49 PM EDT | Special Weather Statement | MHX | Greene, Pitt | 56 min |
| Aug 1, 1:52 PM EDT | Special Weather Statement | MHX | Lenoir | 53 min |
| Aug 1, 2:02 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Martin, Pitt | 43 min |
| Aug 1, 2:26 PM EDT | Severe Thunderstorm Warning | MHX | Craven, Duplin, Jones, Lenoir | 49 min |
| Aug 1, 2:41 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Hyde, Martin, Pitt | 49 min |
| Aug 1, 3:00 PM EDT | Special Marine Warning | MHX | 60 min | |
| Aug 1, 3:15 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Hyde, Jones, Pamlico | 45 min |
| Aug 1, 3:21 PM EDT | Severe Thunderstorm Warning | MHX | Beaufort, Dare, Hyde, Tyrrell, Washington | 39 min |
| Aug 1, 3:38 PM EDT | Special Marine Warning | MHX | 51 min | |
| Aug 1, 3:57 PM EDT | Special Marine Warning | MHX | 63 min | |
| Aug 1, 3:57 PM EDT | Severe Thunderstorm Warning | MHX | Carteret, Craven, Jones, Pamlico | 48 min |
| Aug 1, 4:05 PM EDT | Special Weather Statement | MHX | Dare, Hyde | 40 min |
| Aug 1, 4:53 PM EDT | Special Marine Warning | MHX | 59 min | |
| Aug 1, 4:55 PM EDT | Special Marine Warning | MHX | 95 min | |
| Aug 1, 4:57 PM EDT | Special Marine Warning | MHX | 93 min | |
| Aug 1, 5:14 PM EDT | Special Weather Statement | MHX | Jones | 46 min |
| Aug 1, 5:38 PM EDT | Special Marine Warning | MHX | 67 min | |
| Aug 1, 6:00 PM EDT | Special Weather Statement | MHX | Carteret | 45 min |
| Aug 1, 6:35 PM EDT | Special Marine Warning | MHX | 55 min | |
| Aug 1, 7:29 PM EDT | Special Marine Warning | MHX | 46 min |
Nearby
Special Marine Warnings in North Carolina, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.